Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 26, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 18, 2013, 9:55 PM EDT for Chippewa County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 9:55 PM EDT (01:55 UTC)
- Expired
- Jul 18, 2013, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chippewa County, MI
The radar
The NCL Michigan radar (KAPX), 147 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 7:46 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
157
WUUS53 KAPX 190155
SVRAPX
MIC033-190230-
/O.NEW.KAPX.SV.W.0026.130719T0155Z-130719T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
955 PM EDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DRUMMOND ISLAND IN SOUTHEASTERN CHIPPEWA COUNTY IN EASTERN UPPER
MICHIGAN...
* UNTIL 1030 PM EDT
* AT 952 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 68 MILES EAST OF DRUMMOND ISLAND TO 27 MILES EAST OF
DRUMMOND ISLAND TO 5 MILES SOUTHWEST OF DETOUR VILLAGE...AND MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CHIPPEWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4594 8347 4590 8356 4594 8365 4593 8384
4596 8389 4600 8390 4606 8383 4601 8381
4602 8378 4607 8382 4608 8378 4609 8380
4611 8378 4609 8374 4611 8372 4612 8364
4611 8357 4599 8343
TIME...MOT...LOC 0155Z 321DEG 21KT 4622 8231 4611 8316
4591 8393
HAIL...<.75IN
WIND...60MPH
$$
LAWRENCE3 follow-up statements
955
WWUS53 KAPX 190159
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
959 PM EDT THU JUL 18 2013
MIC033-190230-
/O.CON.KAPX.SV.W.0026.000000T0000Z-130719T0230Z/
CHIPPEWA MI-
959 PM EDT THU JUL 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DRUMMOND
ISLAND IN SOUTHEAST CHIPPEWA COUNTY UNTIL 1030 PM EDT...
AT 957 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES EAST OF DRUMMOND ISLAND TO 6 MILES SOUTH OF
DETOUR VILLAGE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CHIPPEWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4594 8347 4590 8356 4594 8365 4593 8384
4596 8389 4600 8390 4606 8383 4601 8381
4602 8378 4607 8382 4608 8378 4609 8380
4611 8378 4609 8374 4611 8372 4612 8364
4611 8357 4599 8343
TIME...MOT...LOC 0159Z 321DEG 22KT 4604 8331 4589 8391
HAIL...<.75IN
WIND...60MPH
$$
LAWRENCE465
WWUS53 KAPX 190208
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EDT THU JUL 18 2013
MIC033-190230-
/O.CON.KAPX.SV.W.0026.000000T0000Z-130719T0230Z/
CHIPPEWA MI-
1008 PM EDT THU JUL 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DRUMMOND
ISLAND IN SOUTHEASTERN CHIPPEWA COUNTY UNTIL 1030 PM EDT...
AT 1006 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED OVER DRUMMOND
ISLAND...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CHIPPEWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4594 8347 4590 8356 4594 8365 4593 8384
4596 8389 4600 8390 4606 8383 4601 8381
4602 8378 4607 8382 4608 8378 4609 8380
4611 8378 4609 8374 4611 8372 4612 8364
4611 8357 4599 8343
TIME...MOT...LOC 0207Z 314DEG 18KT 4607 8329 4592 8389
HAIL...<.75IN
WIND...60MPH
$$
LAWRENCE475
WWUS53 KAPX 190225
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1025 PM EDT THU JUL 18 2013
MIC033-190234-
/O.EXP.KAPX.SV.W.0026.000000T0000Z-130719T0230Z/
CHIPPEWA MI-
1025 PM EDT THU JUL 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR DRUMMOND ISLAND WILL EXPIRE
AT 1030 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 4594 8347 4590 8356 4594 8365 4593 8384
4596 8389 4600 8390 4606 8383 4601 8381
4602 8378 4607 8382 4608 8378 4609 8380
4611 8378 4609 8374 4611 8372 4612 8364
4611 8357 4599 8343
TIME...MOT...LOC 0224Z 314DEG 18KT 4601 8320 4586 8380
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:42 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 18, 7:42 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
742 PM EDT THU JUL 18 2013
.SYNOPSIS...
ISSUED AT 358 PM EDT THU JUL 18 2013
ONE MORE DAY OF HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS
NORTHERN MICHIGAN FRIDAY BEFORE A COUPLE OF COLD FRONTS PASSING
THROUGH THE GREAT LAKES WILL COOL THINGS DOWN DRAMATICALLY BY
SATURDAY. PASSAGE OF THESE FRONTS WILL BE ACCOMPANIED BY
THUNDERSTORM ACTIVITY...SOME OF WHICH COULD BE SEVERE OVERNIGHT
AND INTO FRIDAY. THE SEVERE WEATHER THREAT WILL END BY FRIDAY
EVENING...WITH A DRY AND PLEASANT WEEKEND ON TAP.
&&
.UPDATE...
ISSUED AT 742 PM EDT THU JUL 18 2013
DIURNAL ENHANCEMENT TO CONVECTION IS QUICKLY DIMINISHING WITH THE
APPROACH OF SUNSET...BRINGING AN END TO THE WIDELY SCATTERED
SHOWERS AND STORMS ACROSS ALL OF NRN LWR MICHIGAN. AFTERNOON
CONVECTION OVER LAKE SUPERIOR HAS FURTHER ORGANIZED INTO A LEWP...
EXTENDING FROM JUST NORTH OF WHITEFISH BAY WESTWARD ALONG THE LAKE
SUPERIOR SHORELINE OF CENTRAL AND ERN UPR MICHIGAN. ADDITIONAL
SCATTERED SHOWERS AND STORMS HAVE DEVELOPED AHEAD OF THIS LINE OF
CONVECTION...WITH THESE CELLS AND THE WHOLE LINE MOVING E/SE. THIS
LINE OF CONVECTION WILL SLIDE THRU ERN UPR MICHIGAN AND THE
STRAITS DURING THE BALANCE OF THE EVENING. VELOCITY DATA HAS SHOWN
SOME EMBEDDED AREAS OF ROTATION WITHIN THE THE LINE...AND WILL
CERTAINLY MONITOR RADAR AS THIS LINE SLIDES THRU OUR NRN CWA.
OVERALL AHEAD WILL STRENGTHEN THRU THE NIGHT AS AS 45 TO 50 KT LOW
LEVEL JET MAX LEANS INTO NRN MICHIGAN. PLENTY OF SURFACE BASED
INSTABILITY WILL REMAIN IN TACT AS WE HEAD THRU THE NIGHT...AS
WILL AMPLE 850 MB THETA E.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 358 PM EDT THU JUL 18 2013
HIGH IMPACT WEATHER POTENTIAL: ISOLATED SEVERE THUNDERSTORMS
POSSIBLE THROUGH EARLY EVENING. INCREASING THREAT FOR DAMAGING
WINDS TONIGHT OVER EASTERN UPPER AND THE TIP OF THE MITT...MOVING
SOUTH INTO NORTHERN LOWER MICHIGAN ON FRIDAY.
HOT AND HUMID WEATHER CONTINUES...WITH HEAT ADVISORIES BEING
CONFINED CLOSER TO SAGINAW BAY FOR THE DAY ON FRIDAY AHEAD OF
ARRIVING COLD FRONT.
OVERVIEW: FLAT RIDGING CONTINUES ACROSS THE GREAT LAKES REGION THIS
AFTERNOON WITH STRONGER SHORTWAVE ENERGY NOW BECOMING EVIDENT
DROPPING OUT OF NORTHERN MANITOBA...WITH AN ADDITIONAL WAVE OVER
SOUTHERN SASKATCHEWAN. AT THE SURFACE...LOW PRESSURE HAS TAKEN
SHAPE OVER EASTERN NORTH DAKOTA THIS HOUR WITH QUASI-STATIONARY
WARM FRONT EXTENDING EAST ACROSS NORTHERN MINNESOTA AND UPPER
MICHIGAN. STORMS HAVE PERCOLATED ALONG THIS BOUNDARY ALL DAY GIVEN
SOUPY WARM SECTOR AIRMASS AND SOUTHWESTERLY WINDS RIDING OVER THE
BOUNDARY IN THE PRESENCE OF AMPLE UNCAPPED INSTABILITY AND GRADUALLY
INCREASING DEEP LAYER SHEAR. ON THE MESOSCALE...AND OUTFLOW
BOUNDARY WORKED SOUTH INTO NORTHERN LOWER HELPING TO TRIGGER
CONVECTION SOUTH OF THE FRONT...WITH SOME OF THIS ACTIVITY ONGOING
AS I TYPE. TEMPS IN AREAS NOT SEEING RAINFALL ARE NOT DISAPPOINTING
THE HOT/HUMID TALK OF LATE...WITH TVC 96 AND CAD 97 THIS HOUR.
THROUGH EARLY EVENING: ISOLATED TO SCATTERED TSRA ACTIVITY WILL
CONTINUE OVER NORTHERN LOWER...ALTHOUGH DECREASING IN COVERAGE AS WE
AWAIT FURTHER DEVELOPMENT UPSTREAM.
TONIGHT: BROAD AREA OF HEIGHT FALLS OVERSPREADS THE GREAT LAKES
REGION AHEAD OF STRONG SHORTWAVE WHOSE CORE WILL BE DROPPING THROUGH
NORTHERN MANITOBA. BENEATH THIS FEATURE THE SURFACE LOW WILL TRACK
NORTH AND EAST...TO NEAR THE SOUTHERN SHORE OF JAMES BAY BY DAYBREAK
FRIDAY. HEIGHT FALLS AND TIME OF DAY WILL COAX A STRENGTHENING LLJ
AT H8 FROM NORTHERN WISCONSIN NORTH AND EAST ACROSS LAKE SUPERIOR.
SYNOPTIC SETUP AND SHEAR PARAMETERS CERTAINLY FAVOR PROGRESSIVE MCS
DEVELOPMENT WITH OVER 30KTS OF 0-3KM BULK SHEAR...BUT NO MORE THAN
10KTS ABOVE THIS TO 6KM. THE QUESTION BECOMES...WHERE IS THIS
CONVECTION LIKELY TO FORM/MOVE?
THE SYNOPTICALLY-FAVORED LOCATION WOULD BE NEAR OR JUST NORTH OF LAKE
SUPERIOR GIVEN THE CURRENT FRONTAL BOUNDARY AND EXPECTED LLJ
LOCATION. THIS IS WELL SHOWN BY THE NEW 12Z NAM AND PROBABLY THE
STRONGEST GUIDANCE CONSENSUS WHICH BRINGS TO DISTINCT CONVECTIVE
COMPLEXES OVER OR NORTH OF MY NORTHERN ZONES. AFTERNOON RADAR
TRENDS...HOWEVER...SUGGEST DEVELOPMENT A LITTLE FURTHER SOUTH AND
WEST...OVER THE ARROWHEAD OF MINNESOTA ALONG OUTFLOW BOUNDARY IN
THIS AREA. EARLY AFTERNOON HRRR IS ONTO THIS TREND...AND WITH
FORWARD-PROPAGATING CORFIDI VECTORS SUGGESTING AN ESE STORM
MOTION...LOOKS TO BRING ACTIVITY TOWARDS EASTERN UPPER LATER THIS
EVENING...WITH PERHAPS MORE ACTIVITY DEVELOPING UPSTREAM THROUGH THE
FIRST HALF OF TONIGHT AS THE LLJ STRENGTHENS IMMEDIATELY AHEAD OF
THE SURFACE COLD FRONT. THUS...WILL INCREASE POPS OVER EASTERN
UPPER TO LIKELY DURING THE EVENING HOURS...BUT KEEP LIKELIES
PRIMARILY RESTRICTED TO EASTERN UPPER OVERNIGHT GIVEN EXPECTED STORM
PROPAGATION. SOME ROGUE STORM DEVELOPMENT TO THE SOUTH IS
POSSIBLE...BUT LOWER POPS WARRANTED HERE. SEVERE THREAT IS
THERE...MORE ISOLATED WIND/HAIL IN THE NEAR TERM...WITH A MORE
ORGANIZED WIND THREAT TAKING SHAPE THIS EVENING.
REALLY LIKE INHERITED VERY WARM OVERNIGHT LOWS GIVEN INCREASING
CLOUD COVER AND COUPLED BOUNDARY LAYER FLOW NOT GIVING TEMPERATURES
MUCH ROOM TO FALL. SO...LOOKING LIKE THE LAST UNCOMFORTABLE SLEEPING
NIGHT MAY BE THE WORST /AT LEAST OVER NORTHERN LOWER/ WHERE MID TO
UPPER 70S SHOULD ABOUT DO IT.
FRIDAY: SOMEWHAT UNUSUAL FOR THE APX CWA SO FAR THIS WARM
SEASON...WE HAVE A COLD FRONT PROGGED TO PUSH THROUGH THE FORECAST
AREA IN THE MIDDLE OF PEAK HEATING. CLEARLY...OVERNIGHT CONVECTIVE
ACTIVITY WILL HAVE A HUGE IMPACT ON WHAT HAPPENS THUNDERSTORM-WISE
DURING THE DAY. COULD VERY WELL BE SOME ONGOING ACTIVITY ACROSS THE
CWA EARLY...WITH THE BEST CHANCES AGAIN BEING OVER EASTERN
UPPER...CLOSEST TO THE ARRIVING COLD FRONT. THIS AT LEAST SPELLS
THE POTENTIAL FOR SOME DESTABILIZATION AHEAD OF AFOREMENTIONED COLD
FRONT /ESP OVER NORTHERN LOWER/ WHICH LOOKS TO PUSH THROUGH THE CWA
IN THE 18-00Z TIME FRAME. SHEAR PARAMETERS ARE IMPRESSIVE AS THE
PRIMARY BELT OF THE WESTERLIES SINKS INTO OUR AREA. 0-3KM BULK
SHEAR REACHES 40KTS...WITH 50KTS+ OF 0-6KM SHEAR. SHEAR LOOKS TO
ONLY HAVE A SLIGHT ANGLE TO THE ARRIVING BOUNDARY...SO A LINEAR MODE
WITH EMBEDDED BOWING SEGMENTS COULD CERTAINLY BE SUPPORTED. THIS IS
WELL CAPTURED BY THE DAY 2 SLIGHT RISK AREA FROM SPC.
AS FOR TEMPERATURES AND HEAT ADVISORY CONCERNS...THE EARLIER
EXPANSION OF THE HEAT ADVISORY TO THE SOUTHEASTERN ZONES FOR THE DAY
LOOKS RIGHT ON...GIVEN STRENGTHENING SOUTHWEST WINDS GIVING SOME
DOWNSLOPING ASSISTANCE TO THESE AREAS...WHICH SHOULD PUSH TEMPS INTO
THE LOW/MID 90S BEFORE CONVECTIVE ACTIVITY ARRIVES FROM THE NORTH
AND WEST. ELSEWHERE...LOW TO MID 80S LOOK GOOD GIVEN EXPECTED CLOUD
COVER AND RAINFALL.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 358 PM EDT THU JUL 18 2013
RECENT TRENDS...TEMPERATURES: HOT...OBVIOUSLY. 1-3C ABOVE NORMAL
LAST 7 DAYS AND PRETTY MUCH FOR THE MONTH OF JULY THUS FAR.
PRECIPITATION/HYDROLOGY: BAND OF HEAVIER PRECIPITATION ACROSS
EASTERN UPPER/STRAITS REGION LAST NIGHT (RADAR ESTIMATES 3+ INCHES
FAR WESTERN MACKINAC/SCHOOLCRAFT COUNTIES) MOST SUBSTANTIAL RAINFALL
OF LAST SEVEN DAYS...OUTSIDE OF SCATTERED DIURNAL ACTIVITY MUCH OF
NORTHERN LOWER MICHIGAN HASN'T SEEN A DROP. 30 DAY STANDARDIZED
PRECIP INDEX CONTINUING TO TREND DRIER...ESPECIALLY ACROSS PORTIONS
OF UPPER MICHIGAN THAT SAW GOOD RAINS OVERNIGHT. STREAMFLOWS ON
AREA RIVERS STILL MOSTLY NEAR NORMAL...HYDROGRAPHS FLAT GIVEN LACK
OF RENEWED RUNOFF. TOPSOIL MOISTURE STILL IN GOOD SHAPE DESPITE
RECENT DRYNESS.
LARGE SCALE PATTERN/FORECAST...CONTINENTAL U.S. DOMINATED BY FLAT
RIDGING...WITH THE SOUTHERN EDGE OF THE MAIN WESTERLIES RUNNING
STRAIGHT WEST-EAST ALONG THE CANADIAN BORDER. PATTERN MORE BLOCKY
UPSTREAM ACROSS THE PACIFIC WITH "OFF THE CHART" -EPO/-WPO INDICES.
BALL OF ENERGY EMERGING FROM ABOVE THE ARCTIC CIRCLE AND ENTERING
FAR NORTHERN SASKATCHEWAN/MANITOBA THIS AFTERNOON WILL BE THE
CATALYST TO THE END OF THE CURRENT HEAT AND HUMIDITY THAT HAS BEEN
LINGERING OVER THE UPPER LAKES THIS WEEK. STRONG HEIGHT FALLS WILL
DROP ACROSS THE REGION FRIDAY AND DRIVE COOLER AIR INTO MICHIGAN FOR
THE WEEKEND. QUASI-ZONAL FLOW THEN FORECAST TO SET UP ACROSS THE
NORTHERN HALF OF THE CONUS FOR THE FIRST PART OF NEXT WEEK...WITH
SOME LOW AMPLITUDE TROUGHING FROM THE GREAT LAKES/OHIO VALLEY
NORTHEAST INTO NEW ENGLAND.
AHEAD OF THE CANADIAN HEIGHT FALLS WILL BE A PAIR OF COLD FRONTS
THAT WILL SWEEP ACROSS NORTHERN MICHIGAN FRIDAY/FRIDAY NIGHT. THIS
WILL PUSH A REFRESHINGLY COOLER/DRIER AIR MASS INTO THE UPPER LAKES
SATURDAY...WHILE HIGH PRESSURE SETTLES INTO THE REGION FOR SUNDAY.
HIGH PRESSURE RETREATS TO THE EAST MONDAY WITH RETURN FLOW OF WARMER
AIR BACK INTO THE UPPER MIDWEST/UPPER LAKES GETTING UNDERWAY. MAIN
FORECAST CONCERN THROUGH THE WEEKEND WILL BE WITH THE TRANSITION
FROM WARM/MUGGY TO COOLER WEATHER FRIDAY NIGHT.
FRIDAY NIGHT THROUGH SUNDAY: WEATHER...LEAD COLD FRONT WILL LIKELY
STILL BE IN THE VICINITY OF THE M-72/US-10 CORRIDOR FRIDAY
EVENING...WITH CONVECTION (POTENTIALLY SEVERE) LIKELY ONGOING AHEAD
OF THIS BOUNDARY WHICH SHOULD SINK INTO SOUTHERN LOWER MICHIGAN BY
MIDNIGHT. SECONDARY BOUNDARY COMES IN HOT ON ITS HEELS...PUSHED
ALONG BY THE MAIN SHORT WAVE TROUGH THAT WILL BE DIGGING SOUTHEAST.
MUCH OF THE FORCING ALOFT LOOKS TO REMAIN NORTH OF THE FORECAST
AREA...SOME QG SUBSIDENCE CROSSES NORTHERN MICHIGAN BEHIND THE LEAD
FRONT. SO WILL RUN WITH THUNDERSTORM CHANCES BASICALLY SOUTH OF A
MBL-APN LINE FRIDAY EVENING...AND DRY THINGS OUT THEREAFTER HEADING
INTO SATURDAY. WEAK SHORT WAVE TROUGH WILL TRACK THROUGH THE
MIDWEST SUNDAY...WHICH COULD PUSH CLOUDS INTO NORTHWEST LOWER DURING
THE AFTERNOON HOURS.
WINDS...SHIFTING TO THE NORTHWEST BEHIND SECONDARY COLD FRONT EARLY
SATURDAY MORNING...WINDS WILL BE A BIT GUSTY SATURDAY GIVEN GOOD
POST-FRONTAL MIXING (LOW LEVEL COLD ADVECTION/DIURNAL HEATING) ON
THE ORDER OF 20+MPH. WINDS FORECAST TO SETTLE DOWN SATURDAY NIGHT
AS HIGH BUILDS IN AND GRADIENT DROPS OFF. SUNDAY WINDS WILL BE
LIGHT AND DOMINATED BY LAKE BREEZE EVOLUTION.
TEMPERATURES...OVERNIGHT LOWS SHOULD FINALLY BREAK INTO THE 50S
ACROSS EASTERN UPPER AND MUCH OF NORTHWEST/NORTH CENTRAL LOWER
SATURDAY MORNING. SHOULD SEE A NICE DROP IN HUMIDITY EXPECTED
SATURDAY WITH DEW POINTS FALLING INTO THE 40S DURING THE AFTERNOON.
SATURDAY AFTERNOON HIGHS 65-70 EASTERN UPPER...UPPER 60S-LOWER 70S
MUCH OF NORTHWEST LOWER WITH MID-UPPER 70S NORTHEAST LOWER.
SEASONABLY COOL LOWS FOR SUNDAY MORNING WITH TEMPERATURES DROPPING
INTO THE 40S AWAY FROM THE IMMEDIATE LAKESHORES. SUNDAY HIGHS
AROUND 70-MID 70S EXPECTED.
EXTENDED FORECAST (MONDAY THROUGH THURSDAY): MIDWEST SHORT WAVE
CURRENTLY LOOKS AS IF IT WILL PASS SOUTH OF LOWER MICHIGAN AND INTO
THE OHIO VALLEY SUNDAY NIGHT/MONDAY. IF THAT IS THE CASE THEN WILL
PROBABLY START THE NEW WORK WEEK WITH A DRY FORECAST. BETTER THREAT
FOR RAIN MAY ARRIVE WITH A COLD FRONT HEADING INTO THE MIDWEEK
PERIOD...THEN WILL START THE NEW THURSDAY FORECAST OUT DRY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 742 PM EDT THU JUL 18 2013
OVERALL CONDITIONS WILL REMAIN VFR THRU THE FORECAST PERIOD...HOWEVER
CHANCES OF SHOWERS AND STORMS WILL STEADILY INCREASE THROUGHOUT
THE NIGHT AND INTO FRIDAY AS A POTENT COLD FRONT DROPS SE THRU NRN
MICHIGAN. LOW LEVEL SW FLOW WILL INCREASE AHEAD OF THE FRONT...
LENDING TO THE DEVELOPMENT OF LLWS TONIGHT INTO FRIDAY MORNING.
LOW LEVEL WINDS WILL BE STRONGER IN AND AROUND THUNDERSTORMS.
&&
.MARINE...
ISSUED AT 358 PM EDT THU JUL 18 2013
SUMMARY: A LOW PRESSURE SYSTEM WILL PASS NORTH OF THE GREAT LAKES
TONIGHT AND ON FRIDAY...WITH STRENGTHENING SOUTHWESTERLY WINDS
EXPECTED AHEAD OF AN APPROACHING COLD FRONT. NORTHWEST WINDS WILL
DEVELOP IN THE WAKE OF THIS SYSTEM ON SATURDAY WITH VERY QUIET
CONDITIONS TO END THE WEEKEND AS HIGH PRESSURE SETTLES OVERHEAD.
WILL ISSUE SMALL CRAFTS FOR LATE TONIGHT AND FRIDAY ACROSS MOST OF
NORTHERN LAKE MICHIGAN GIVEN THE STRENGTHENING SOUTHWESTERLY FLOW
THIS EVENING. THESE WILL LIKELY NEED TO BE EXPANDED EAST INTO PARTS
OF LAKE HURON ON FRIDAY. MARGINAL SCA/S MAY AGAIN BE NECESSARY ON
SATURDAY GIVEN STRENGTHENING NORTHWEST FLOW.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY UNTIL 8 AM EDT FRIDAY FOR MIZ016>034.
HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR MIZ035-036-041-042.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY
FOR LMZ323-342-344>346.
LS...NONE.
&&
UPDATE...MR
SYNOPSIS...JPB
SHORT TERM...ARNOTT
LONG TERM...JPB
AVIATION...MR
MARINE...ARNOTTHazardous weather outlook, Jul 18, 4:34 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 434 PM EDT THU JUL 18 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 434 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED THIS EVENING ACROSS PARTS OF EASTERN UPPER AND THE TIP OF THE MITT COUNTIES OF NORTHERN LOWER MICHIGAN...WITH THE STORM THREAT INCREASING ACROSS THE REMAINDER OF NORTHERN LOWER MICHIGAN OVERNIGHT. THESE STORMS WILL BE CAPABLE OF BECOMING SEVERE...WITH THE PRIMARY THREAT BEING DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL REMAINS A DEFINITE POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS REMAIN LIKELY FRIDAY AS A COLD FRONT MOVES THROUGH THE REGION...WITH A CONTINUED THREAT FOR DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. HOT AND HUMID WEATHER WILL CONTINUE ACROSS NORTHERN LOWER MICHIGAN FRIDAY BEFORE ABATING SATURDAY. PLEASE SEE THE LATEST HEAT ADVISORY FOR ADDITIONAL DETAILS. ADDITIONAL THUNDERSTORM CHANCES ARRIVE NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND FRIDAY. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. JPB
In the hours before
Local storm report, Jul 18, 8:34 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
834 PM EDT THU JUL 18 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL BARTON CITY 44.68N 83.60W
07/18/2013 M1.75 INCH ALCONA MI TRAINED SPOTTER
TIME ESTIMATED BY RADAR. ALSO REPORTED TREES
DOWN.
&&
IRIS SYSTEMLocal storm report, Jul 18, 9:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
908 PM EDT THU JUL 18 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 2 NW BAY MILLS 46.45N 84.61W
07/18/2013 M43 MPH CHIPPEWA MI MESONET
&&
IRIS SYSTEMLocal storm report, Jul 18, 9:35 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
935 PM EDT THU JUL 18 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST MACKINAC ISLAND 45.86N 84.64W
07/18/2013 M58 MPH MACKINAC MI AWOS
&&
IRIS SYSTEMLocal storm report, Jul 18, 9:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
942 PM EDT THU JUL 18 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 1 E MACKINAW CITY 45.78N 84.72W
07/18/2013 M39 MPH CHEBOYGAN MI OFFICIAL NWS OB
&&
IRIS SYSTEMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:00 PM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 60 min |
| Jul 18, 9:31 PM EDT | Special Marine Warning | APX | 89 min | |
| Jul 19, 7:36 AM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 54 min |
| Jul 19, 7:53 AM EDT | Special Marine Warning | APX | 67 min | |
| Jul 19, 8:58 AM EDT | Special Marine Warning | APX | 2 hr | |
| Jul 19, 10:28 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 47 min |
| Jul 19, 10:57 AM EDT | Severe Thunderstorm Warning | APX | Alpena, Montmorency, Presque Isle | 63 min |
| Jul 19, 11:15 AM EDT | Special Marine Warning | APX | 90 min | |
| Jul 19, 11:28 AM EDT | Severe Thunderstorm Warning | APX | Alpena, Montmorency | 47 min |
| Jul 19, 12:25 PM EDT | Beach Hazards Statement | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 4 hr |
| Jul 19, 12:42 PM EDT | Special Marine Warning | APX | 93 min | |
| Jul 19, 1:41 PM EDT | Special Marine Warning | APX | 109 min | |
| Jul 19, 2:46 PM EDT | Special Marine Warning | APX | 119 min | |
| Jul 19, 3:10 PM EDT | Special Marine Warning | APX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.